Test Gel/Cream Application Sites
11-12-2009 01:03 PM
Test Gel/Cream Application Sites
I have been on HRT for about a year now. I had been using the cream applied to the stomach and was having absorption issues. The pharmacist recommended that I apply it to my inner bicep and forearms. This helped to get my levels up. I recently spoke to a specialist and he told me that I should never apply any test creams or gels to the upper body as I had been doing. He stated that the hormones get bound in the lymphatic system in the breast and could lead to breast cancer. Has anyone ever heard of this? Any input would be appreciated.
11-12-2009 01:21 PM
Yes this can be true but not the upper body putting it under your arms can do this. Men that have absorption issues have a thicker skin do to a Thyroid Problem if you can't get your levels up putting the cream on you inner forearms rubbing them together. Then switch to shots starting at 100 mgs of Depo or Cyp. T every week to start test in 6 to 8 weeks and if your levels are not up into the upper 1/3 of your labs range go up to 125mgs. keeping your Estradiol E2 levels down to about 20 pg/ml.
And get your Adreanls and Thyroid tested a lot of men on TRT are having this problem.
11-12-2009 01:24 PM
I do have thyroid issues. That may be the reason that I have absorption issues. I have been asking for shots for a while but the doc does not want to do that. He says that it does not mimic the males natural testosterone cycle.
11-12-2009 01:33 PM
If you go to Dr. M's forum and do some reading about thyroid he has a name for this with your skin. And Tell your Dr. Dr. Shippen "The Testosterone Syndrome" treats his self with shot doing them every 3 days. I do this also it keeps me leveled holds down my Estradiol levels and keeps my blood thinner. If the best Dr. out there dose this to his self then your Dr. is not keeping up. JanZs dose this even better he dose it every other day. I also add HCG to my shots doing them the 2 days each in between my T shots.
I do 80 mgs like Dr. Shippen using a small 27g 1ml x 1/2" lg. needle shooting into my thigh for both the T and HCG. been at this for 5 yrs. and my levels are great.
Originally Posted by punxweb
11-12-2009 04:19 PM
If you have thyroid issues, treat them..but make sure you're supporting your adrenals while doing it.. Gels and creams should be fine if everything else is in order.
I've been applying T-cream to my upper back. It's a good site since it's high in 5a-reductase.
I'm also applying it with latex gloves so that I don't waste any from absorption into my hands.
I'm pretty shocked at how small the amount of cream is that comes out with 1 pump.. I was hoping for it to be more so that I could apply it to my upper back and also inner bicep/forearms as well.
I switched over from shots to t-cream. So far everything seems good, but I just started using the cream 2 days after my last shot of 75mg t-cyp... so I'm likely going supraphysiological here which is why I'm sporting random wood so often lol. I personally didn't like the shots.. didn't raise my DHT enough.
11-12-2009 04:48 PM
Here is a cut and paste about thick skin and Thyroid using gels and creams. From this link.
Ideally, for hormone replacement therapy, the transdermally based hormone is transferred into the fat layer of the skin. From there, the hormone can be released gradually into the bloodstream, producing stable level.
Alcohol-based gels are more useful for hormone replacement since they allow the hormone to be absorbed into the skin fat and to be slowly released into the blood stream.
Oil-based transdermal gels or creams - such as the PLO gels - are good for rapidly introducing substances into the system. They aren't as useful for hormone replacement therapy because they cause the hormone to bypass the skin fat and allow the hormone to directly go into the blood stream. This causes a large peak and a rapid fall in blood levels.
Both alcohol-based and oil-based gels or creams will result in good absorption generally. They generally result in predictable blood levels of hormones and medications. If the blood level does not go up, then it is not being absorbed. Thus if a testosterone transdermal does not result in an appreciable increase in testosterone it is not well absorbed.
Some people will have difficult absorbing a transdermal preparation. For example, people with hypothyroidism, can develop mxedema. This is a thickening of the skin due to the accumulation of mucin - a glue that holds cells together. This prevents transdermal absorption. In my patients, if a person develops lower thyroid hormone levels from either transdermal testosterone or estradiol, testosterone and estradiol levels fall. When I address thyroid hormone, testosterone and estradiol will again be abssorbed and levels rise. Other reasons for non-absorption include possible ethnic differences or genetic differences in skin such as oilier skin, etc.
One other reason a hormone level does not go up is that the dose used is too low. For example, many patients are given one 5 gram packet of Androgel to use. This is too low for many men. Since there is negative feedback controlling testosterone production, at a certain dose, the dose is too low to make up for the loss of one's testicular testosterone production, when exogenous testosterone is added. Testosterone level actually will decrease when only 1 5-gram pack is used in many men. The percentage of men where testosterone will be low rather than high decreases when two 5-gram packs of Androgel are used. This would be the starting dose I would use. In these men, there is evidence of absorption - such as DHT (dihydrotestosterone) levels going up. But testosterone is either the same or LOWER. In these men, testosterone in Androgel IS absorbed. But the dose is too low.
Romeo B. Mariano, MD, physician, psychiatrist
Any information provided on www.definitivemind.com is for informational purposes only, is not medical advice, does not create a doctor/patient relationship or liability, is not exhaustive, does not cover all conditions or their treatment, and will change as knowledge progresses. Always seek the advice of your physician or other qualified health provider before undertaking any diet, exercise, supplement, medical, or other health program.
11-12-2009 05:16 PM
I'm using a 20 gram (200mg per day) oil-based cream. Hoping I will have stable levels and good DHT from this.
Now I just have to figure out what to do in the case of morning workouts... Guess I need to apply it immediately after the workout?
11-12-2009 06:18 PM
Yes this is how I did it when I was on creams I workout took a shower then put on the cream. If you put on the cream and workout 4 to 6 hrs later you ok to wash it off.
11-13-2009 12:31 PM
He just switched me from 150mg/ml cream 1ml per day, to 2 androgel packets in the morning. I know that my cream dose was extremely large but it only got my levels to 600. I am currently treating my thyroid and adrenals. I take compounded armour and also T3. I also take dessicated adrenal tissue. I really hate the volume of the androgel, 10g of cream is alot to rub in. I am going to get bloodwork this next week to check my levels. I suspect them to be low.
11-13-2009 12:35 PM
Because of my Thyroid problems gels and creams did not work my levels were never over 550 and I had very sore joints and muscles going on shots fixed this. I was house bound I was in so much pain.
11-13-2009 12:36 PM
I have noticed more joint pains since switching to androgel. Not sure why.
11-13-2009 04:24 PM
I found out the gels don't support my joints and muscles I was on them for yrs and when I stood up my back pain was so bad I could not stand up straight for about 5 min's of trying to walk. My Dr. told me it was Arthritis and put me on meds that did not help.
When I stopped the gels and did shots my pain got much better after the first shot and in a month it was gone.
If you have this gels are not good for you they don't support the joints and muscles in some men.
Over the yrs. I have told this to men in pain on gels or creams and the got better doing shots.
11-13-2009 06:34 PM
My joints are still screwed even on over 200mg a week on t-cyp...my ankles are the worst they just pop all the time when I walk. I think it's because of accutane use in the past. My doc tried me on low dose deca as well and it didn't even help too much honestly.
Gels and creams are drier for a reason.. less estrogen, more DHT
11-14-2009 11:17 AM
Check your Estradiol levels I have this when I am going to low using Arimidex.
11-15-2009 12:14 AM
e2 is good, morning wood has never been better..
Originally Posted by pmgamer18
I've had this clicking in my ankles for years (before TRT), even when my e2 is high, and even on a low dose of deca
Similar Forum Threads
By Kingston pt in forum Male Anti-Aging Medicine
Last Post: 07-31-2008, 09:30 PM
By deadikated in forum Anabolics
Last Post: 04-04-2008, 02:32 PM
By GYM1 in forum Anabolics
Last Post: 04-12-2003, 11:55 AM